Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 8, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 8, 2008, 8:36 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 10, 2008, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 8:36 PM CST (02:36 UTC)
- In effect from
- Dec 10, 2008, 9:00 AM CST
- Expired
- Dec 8, 2008, 9:33 PM CST
- In force
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3684 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 090236 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 936 PM EST MON DEC 8 2008 ...APPROACHING STORM SYSTEM TO BRING STRONG WINDS TO THE REGION ON TUESDAY... .A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE TOWARD THE REGION ON TUESDAY. AN INCREASING PRESSURE GRADIENT WILL ALLOW SURFACE WINDS TO STRENGTHEN TO 25 TO 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH DURING THE AFTERNOON ON TUESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091600- /O.NEW.KLMK.WI.Y.0008.081210T1500Z-081211T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 936 PM EST MON DEC 8 2008 /836 PM CST MON DEC 8 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY. A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL MOVE EASTWARD TOWARD THE OHIO VALLEY ON TUESDAY. AS THIS SYSTEM APPROACHES...STRONG SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH WILL BE POSSIBLE. IN ADDITION...WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ACROSS SOUTHERN KENTUCKY AND ELEVATED LOCATIONS. CAUTION SHOULD BE USED IF DRIVING A HIGH PROFILE VEHICLE...ESPECIALLY IF YOU ARE DRIVING IN AN EAST OR WEST DIRECTION AS DANGEROUS CROSS WINDS CAN MAKE DRIVING DANGEROUS. THE WINDS MAY ALSO CAUSE SOME MINOR PROPERTY DAMAGE...SO TAKE EXTRA PRECAUTIONS NOW AND SECURE LOOSE ITEMS AROUND YOUR HOME. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR IF WIND GUSTS ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS WEATHER SITUATION. $$ MJ
2 follow-up statements
000 WWUS73 KLMK 090314 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1014 PM EST MON DEC 8 2008 ...APPROACHING STORM SYSTEM TO BRING STRONG WINDS TO THE REGION ON TUESDAY... .A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE TOWARD THE REGION ON TUESDAY. AN INCREASING PRESSURE GRADIENT WILL ALLOW SURFACE WINDS TO STRENGTHEN TO 25 TO 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH DURING THE AFTERNOON ON TUESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091115- /O.CAN.KLMK.WI.Y.0008.081210T1500Z-081211T0000Z/ /O.NEW.KLMK.WI.Y.0009.081209T1500Z-081210T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1014 PM EST MON DEC 8 2008 /914 PM CST MON DEC 8 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY... ...WIND ADVISORY IS CANCELLED FOR WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL MOVE EASTWARD TOWARD THE OHIO VALLEY ON TUESDAY. AS THIS SYSTEM APPROACHES...STRONG SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH WILL BE POSSIBLE. IN ADDITION...WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ACROSS SOUTHERN KENTUCKY AND ELEVATED LOCATIONS. CAUTION SHOULD BE USED IF DRIVING A HIGH PROFILE VEHICLE... ESPECIALLY IF YOU ARE DRIVING IN AN EAST OR WEST DIRECTION AS DANGEROUS CROSS WINDS CAN MAKE DRIVING DANGEROUS. THE WINDS MAY ALSO CAUSE SOME MINOR PROPERTY DAMAGE...SO TAKE EXTRA PRECAUTIONS NOW AND SECURE LOOSE ITEMS AROUND YOUR HOME. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR IF WIND GUSTS ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS WEATHER SITUATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MJ
000 WWUS73 KLMK 090333 CCA NPWLMK URGENT - WEATHER MESSAGE...CORRECTED WORDING NATIONAL WEATHER SERVICE LOUISVILLE KY 1033 PM EST MON DEC 8 2008 ...APPROACHING STORM SYSTEM TO BRING STRONG WINDS TO THE REGION ON TUESDAY... .A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE TOWARD THE REGION ON TUESDAY. AN INCREASING PRESSURE GRADIENT WILL ALLOW SURFACE WINDS TO STRENGTHEN TO 25 TO 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH DURING THE AFTERNOON ON TUESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091115- /O.CAN.KLMK.WI.Y.0008.081210T1500Z-081211T0000Z/ /O.NEW.KLMK.WI.Y.0009.081209T1500Z-081210T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1033 PM EST (933 PM CST) MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ TUESDAY. A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL MOVE EASTWARD TOWARD THE OHIO VALLEY ON TUESDAY. AS THIS SYSTEM APPROACHES...STRONG SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH WILL BE POSSIBLE. IN ADDITION...WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ACROSS SOUTHERN KENTUCKY AND ELEVATED LOCATIONS. CAUTION SHOULD BE USED IF DRIVING A HIGH PROFILE VEHICLE... ESPECIALLY IF YOU ARE DRIVING IN AN EAST OR WEST DIRECTION AS DANGEROUS CROSS WINDS CAN MAKE DRIVING DANGEROUS. THE WINDS MAY ALSO CAUSE SOME MINOR PROPERTY DAMAGE...SO TAKE EXTRA PRECAUTIONS NOW AND SECURE LOOSE ITEMS AROUND YOUR HOME. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR IF WIND GUSTS ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS WEATHER SITUATION. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:23 PM CST, 13 minutes earlier.
Area forecast discussion, Dec 8, 8:23 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 923 PM EST MON DEC 8 2008 .EVENING UPDATE (OVERNIGHT).... MOSTLY CLOUDY SKIES WERE NOTED ACROSS THE SERVICE AREA THIS EVENING. TEMPERATURES HAVE BEEN SLOWLY DROPPING INTO THE MID AND UPPER 40S AND WILL CONTINUE TO SLOWLY DROP AND THEN BEGIN TO RISE LATER TONIGHT AS STRONG LOW-LEVEL SOUTHERLY FLOW MOVE INTO THE REGION. OVERALL FCST IS IN GOOD SHAPE THIS EVENING...THOUGH WILL NEED TO MAKE SOME ADJUSTMENTS WITH REGARDS TO DEWPOINTS AS THEY ARE RUNNING WAY BEHIND GUIDANCE. LATEST ANALYSIS SHOWS A DEWPOINT AXIS WORKING NE TOWARD THE AREA...BUT THIS HAS BEEN SLOW TO MAKE PROGRESS NORTHWEST. AS LOW-LEVEL JET KICKS IN MOISTURE SHOULD RAPIDLY MAKE NORTHWARD PROGRESS...SO WILL ALLOW DEWPOINTS TO RISE STEADILY OVERNIGHT. NEXT CONCERN IS THE WIND POTENTIAL LATER TONIGHT AND TUESDAY. DEEPENING LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MAKE A RUN AT THE OHIO VALLEY LATE TONIGHT AND TUESDAY. INCREASING PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE SUBSTANTIALLY ON TUESDAY. LATEST MODEL GUIDANCE SHOWING 925 AND 850 WINDS SPEEDS NEARING 75KT AND SOME OF THAT WILL LIKELY MIX DOWN DURING THE AFTERNOON. AFTER COORDINATING WITH SURROUNDING OFFICES HAVE DECIDED TO GO WITH A WIND ADVISORY FOR TUESDAY FROM 15Z TO 00Z. SFC SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE ACROSS THE FORECAST AREA. UPDATED FORECAST PRODUCTS WILL BE AVAILABLE BEFORE 930 PM EST. .SHORT TERM (TONIGHT AND TUESDAY)... LOW PRESSURE SYSTEM OVER THE PLAINS THIS AFTERNOON WITH THE SFC LOW CENTERED OVER KS AND A WARM FROM STRETCHING FROM KS TO CENTRAL IL TO SOUTHERN OH. WE REMAIN IN THE WARM SECTOR OF THIS SYSTEM WITH PLENTY OF WARM MOIST AIR BEING PUMPED INTO THE FORECAST AREA (FA). THIS WILL REMAIN THE CASE OVERNIGHT WITH RAIN STARTING WEST OF INTERSTATE 65 AROUND MIDNIGHT. PRECIP TIMING LOOKS SLIGHTLY SLOWER THAN PREVIOUSLY FORECAST. ONLY DID MINOR GRID TWEAKING TO BETTER REPRESENT PRECIP ARRIVAL TONIGHT. QPF SHOULD BE FAIRLY LIGHT UP TO A TENTH OF AN INCH OVERNIGHT. TEMPERATURES WILL PRETTY MUCH REMAIN STEADY IN THE LOW TO MID 40S TONIGHT. SOUTH WINDS WILL INCREASE TOWARD 9Z AS THE PRESSURE GRADIENT TIGHTENS WITH GUSTS UP TO 20 MPH. THE MORE SIGNIFICANT RAIN WILL ARRIVE TUESDAY WITH QPF AMOUNTS BETWEEN A QUARTER OF AN INCH AND ONE INCH. HAVE MAINTAIN FORECASTED ISOLATED THUNDER AS ELEVATED LAPSE RATES MIGHT CAUSE A RUMBLE OR TWO. OF MORE CONCERN ARE WINDS TUESDAY AFTERNOON WHICH WILL GUST UP TO AROUND 35 MPH. HAVE CHOSEN TO GO JUST UNDER WIND ADVY CRITERIA...BUT NEXT SHIFT MAY RECONSIDER GIVEN FORECASTED H85 JET OF 55 TO 70 KTS...AND H925 JET OF 40 TO 50 KTS FOR TOMORROW. WILL HIT WINDS HARD IN THE HWO FOR THIS SHIFT. HIGH TEMPS WILL BE UNSEASONABLY WARM TUESDAY REACHING THE MID 50S TO AROUND 60. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MAIN CONCERN DURING THE LONGER TERM IS SYSTEM MOVING IN TUESDAY NIGHT AND WEDNESDAY. TWO OTHER CONCERNS...LOW PRESSURE MOVING THROUGH THE GULF STATES INT CAROLINAS ON THURSDAY-FRIDAY AND ANOTHER SYSTEM THE FIRST OF THE WEEK. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... DEEP LOW AND UPPER TROUGH MOVING EAST FROM THE PLAINS WILL MOVING ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA TUESDAY EVENING. RAINFALL AMOUNTS INCREASE WEDNESDAY EVENING WITH RAINFALL RANGING FROM ONE HALF TO ONE INCH PLUS TUESDAY EVENING WITH HEAVIER RAIN CONTINUING OVER THE EASTERN HALF OF THE FORECAST AREA DURING THE OVERNIGHT HOURS TUESDAY NIGHT. TOTAL AMOUNTS OF THREE QUARTERS TO CLOSE TO TWO INCHES TUESDAY NIGHT. TEMPERATURES WILL STAY MILD DURING THE EARLY HALF OF THE EVENING THEN FALL QUICKLY BEHIND THE FRONT. COOLER AIR WILL CONTINUE TO SPREAD INTO THE AREA ON WEDNESDAY. AS THE TEMPERATURES DROP INTO THE MID AND UPPER 30S THE PRECIPITATION WILL BE DECREASING. THIS WILL RESULT IN A PERIOD OF SNOW MIXING WITH THE RAIN BUT PRECIPITATION WILL BE LIGHT. TEMPERATURES WILL ALSO BE NEAR OF ABOVE FREEZING AND EXPECT ANY SNOW TO MELT AS IT FALLS. MODELS NOW INDICATING A MORE SHALLOW INFLUX OF COLD AIR WITH TEMPERATURES NOT QUITE AS COLD AS PREVIOUSLY INDICATED. WILL MODERATE SOME FOR WEDNESDAY AND WEDNESDAY NIGHT...WILL HAVE TEMPERATURES REMAINING NEARLY STEADY DURING ON WEDNESDAY THEN FALLING INTO THE 20S WEDNESDAY NIGHT. THURSDAY THROUGH SUNDAY... UPPER FLOW SHOWS WEAK TROUGH OVER THE MIDDLE OF THE PERIOD WITH SHORTWAVES MOVING THROUGH THE NORTHERN STREAM. A TROUGH DEVELOPS IN THE SPLIT FLOW OVER THE WESTERN GULF STATES THEN MOVES NORTHEAST INTO THE CAROLINAS. THERE IS SOME QUESTION HOW FAR WEST THE RAIN ASSOCIATED WITH THE SURFACE LOW WILL BE BUT RAIN STILL LOOKS LIKE IT WILL REMAIN TO THE SOUTHEAST OF LMK FORECAST AREA. NEXT SYSTEM WILL MOVE ACROSS THE UPPER GREAT LAKES MONDAY AND WILL BRING CHANCE SHOWERS INTO THE NORTHERN PARTS OF THE FORECAST AREA. && .AVIATION (00Z TAFS)... ACTIVE WEATHER PERIOD SHAPING UP FOR THE OHIO VALLEY OVER THE NEXT 24-30 HOURS AS A STRONG MID-LATITUDE STORM SYSTEM MOVES IN FROM THE WEST. MAIN CONCERN DURING THE OVERNIGHT PERIOD WILL BE INCREASING LOW-LEVEL WINDS IN THE 1500-2000FT AGL LAYER BEGIN TO STRENGTHEN AS LOW-LEVEL JET AXIS MOVES INTO THE REGION. PLAN ON CONTINUING THE LLWS IN THE TAF FOR TONIGHT AND EARLY TUE MORNING. WINDS IN THE 1700-2000FT AGL LAYER WILL BE AROUND 200/45KT OVERNIGHT THROUGH TUESDAY 15Z. SFC PRESSURE GRADIENT LOOKS TO INCREASE AS WELL AND BUFKIT SFC DIAGNOSTIC SUGGEST SFC WINDS INCREASING THROUGHOUT THE OVERNIGHT PERIOD...SO PLAN ON ADJUSTING WIND SPEEDS UP A BIT DURING THE NIGHT. PRECIPITATION AND LOWERING CIGS STILL LOOKS TO MOVE INTO THE REGION AROUND 11-13Z. KSDF AND KBWG WILL SEE THE RAIN FIRST WITH KLEX SEEING IT A BIT LATER AROUND 14-16Z TIME FRAME. AS SFC FRONT MOVES CLOSER INTO THE REGION...MVFR TO POSSIBLY IFR CIGS/VSBYS CAN BE EXPECTED. KINEMATIC AND THERMODYNAMIC PROFILES CONTINUE TO BE MARGINAL FOR THUNDERSTORM DEVELOPMENT...WITH THE HIGHEST RISK WEST OF I-65. THUS WILL CONTINUE TO MENTION CB IN THE KSDF AND KBWG TAFS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY FOR ALL KY ZONES FROM 15Z TUE TO 00Z WED. IN...WIND ADVISORY FOR ALL IN ZONES FROM 15Z TUE TO 00Z WED. && UPDATE.......MJ SHORT TERM...AML LONG TERM....MBS AVIATION.....MJ
Hazardous weather outlook, Dec 8, 2:55 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EST MON DEC 8 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-092045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 355 PM EST MON DEC 8 2008 /255 PM CST MON DEC 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL BRING WIDESPREAD SOAKING RAINS TUESDAY AND TUESDAY NIGHT. ONE TO THREE INCHES OF RAIN WILL LIKELY FALL WITH THIS SYSTEM WITH A FEW THUNDERSTORMS POSSIBLE AS WELL. STRONG WINDS WILL ALSO OCCUR...WITH GUSTS AROUND 35 MPH AT TIMES TUESDAY AND TUESDAY NIGHT. HIGHER GUSTS MAY OCCUR...ESPECIALLY ON TUESDAY NIGHT AHEAD OF A COLD FRONT. CAUTION SHOULD BE USED IF DRIVING A HIGH PROFILE VEHICLE TUESDAY...ESPECIALLY IF YOU ARE DRIVING IN AN EAST OR WEST DIRECTION AS DANGEROUS CROSS WINDS CAN MAKE DRIVING HAZARDOUS. AS COLDER AIR ARRIVES ON THE BACK SIDE OF THE STORM SYSTEM...RAIN MAY CHANGE TO A LIGHT MIX OF RAIN OR SNOW WEDNESDAY BEFORE ENDING LATE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL GREATER THAN ONE INCH AS WELL AS WIND GUSTS GREATER THAN 35 MPH TUESDAY AND TUESDAY NIGHT. AML/MBS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:14 PM CST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 17 hr |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.